Title: Bias-reduced estimators for bivariate tail modelling
Authors: Beirlant, Jan ×
Dierckx, Goedele
Guillou, A #
Issue Date: Jul-2011
Publisher: Elsevier science bv
Series Title: Insurance: Mathematics & Economics vol:49 issue:1 pages:18-26
Abstract: Ledford and Tawn (1997) introduced a flexible bivariate tail model based on the coefficient of tail dependence and on the dependence of the extreme values of the random variables. In this paper, we extend the concept by specifying the slowly varying part of the model as done by Hall (1982) with the univariate case. Based on Beirlant et al. (2009), we propose a bias-reduced estimator for the coefficient of tail dependence and for the estimation of small tail probabilities. We discuss the properties of these estimators via simulations and a real-life example. Furthermore, we discuss some theoretical asymptotic aspects of this approach. (C) 2011 Elsevier B.V. All rights reserved.
ISSN: 0167-6687
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Statistics Section
Faculty of Economics and Business (FEB) - miscellaneous
Research Centre for Mathematical Economics, Econometrics and Statistics, Campus Brussels (-)
× corresponding author
# (joint) last author

Files in This Item:
File Description Status SizeFormat
BiasReduced.pdf Published 1131KbAdobe PDFView/Open Request a copy

These files are only available to some KU Leuven Association staff members


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science